Management and Outcome of Taxane-Induced Nail Side Effects: Experience of 79 Patients from a Single Centre.
Аннотация
BACKGROUND
Nail changes are a common side effect of taxane chemotherapy, although their correct management is poorly standardized.
OBJECTIVE
To evaluate incidence, clinical aspects, and response to treatment of taxane-induced nail side effects in patients treated with taxanes for malignancies.
PATIENTS AND
METHODS
We performed a retrospective clinical study of 79 patients with taxane-induced nail changes from January 2015 to July 2018.
RESULTS
Paclitaxel was the most responsible drug and both hands and feet were often affected (46.8%). Grade 2 nail toxicity was seen in 63.3% of the patients, including painful subungual hematoma, hemorrhagic onycholysis, and paronychia. Grade 3 nail toxicity was seen only in 2.5% of the patients, including hemorrhagic onycholysis and pyogenic granuloma. Removal of the detached nail plate with application of topical antibiotics and steroids induced regression of symptoms within 2 weeks.
CONCLUSIONS
Nail toxicity develops mostly at the end of therapy, and total drug dosage is the only known factor that predisposes to these side effects. Trauma possibly plays a role as the most severe signs are located on the great toenails. Although it is impossible to prevent taxane-induced nail side effects, a careful patient monitoring permits to immediately recognize and manage the symptoms in order to induce their remission and improvement of the patient's quality of life.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.